Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)


One-step piecewise polynomial multiple collocation methods for initial value problems

Author: J. P. Hennart
Journal: Math. Comp. 31 (1977), 24-36
MSC: Primary 65L05
MathSciNet review: 0431686
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: New methods are proposed for the numerical solution of systems of first-order differential equations. On each subinterval of a given mesh of size h, a polynomial of degree l is constructed, its parameters being determined by a multiple collocation technique. The resulting piecewise polynomial approximation is of order $ O({h^{l + 1}})$ at the mesh points and between them. In addition, the jth derivatives of the approximation on each subinterval provide approximations of order $ O({h^{l + 1 - j}})$, $ j = 1, \ldots ,l$. Some of the methods proposed are shown to be A-stable or even strongly A-stable.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65L05

Retrieve articles in all journals with MSC: 65L05

Additional Information

PII: S 0025-5718(1977)0431686-9
Keywords: Initial value problems, ordinary differential equations, piecewise polynomials, collocation methods, A-stability
Article copyright: © Copyright 1977 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia